Hail, Coshocton
- When
- May 7, 8:01 PM EST
- Where
- Coshocton County, 2.95 mi NW of Mound
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.430, -81.890
Clearing in northeast Indiana and northwest Ohio allowed for an isolated pocket of higher instability to transition into northern Ohio, with convective initiation along the lake breeze ahead of an incoming shortwave. With weak shear, most storms stayed below severe limits, but one strengthened as it entered Coshocton County Ohio, producing quarter sized hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Clearing in northeast Indiana and northwest Ohio allowed for an isolated pocket of higher instability to transition into northern Ohio, with convective initiation along the lake breeze ahead of an incoming shortwave. With weak shear, most storms stayed below severe limits, but one strengthened as it entered Coshocton County Ohio, producing quarter sized hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 7, 6:22 PM EST, 1 hour 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 722 PM EDT SAT MAY 7 2016 .SYNOPSIS... A COLD FRONT WILL BRING SCATTERED SHOWERS WITH SOME THUNDERSTORMS THIS AFTERNOON AND EVENING. COOLER TEMPERATURES ARE EXPECTED FOR SUNDAY BEHIND THE FRONT...WITH WARMER AND UNSETTLED WEATHER EXPECTED FOR THE WORK WEEK. && .NEAR TERM /THROUGH SUNDAY/... A MORE COHERENT AREA OF SHOWERS HAS DEVELOPED ACROSS WESTERN PENNSYLVANIA AND IS CURRENTLY TRANSITIONING SOUTHEAST TOWARD PITTSBURGH. LOOKING AT MODEL SOUNDINGS FROM THE RAP...IT MAY WELL EVOLVE ENOUGH OF A COLD POOL TO PRECLUDE MUCH OF ANY THUNDERSTORM CHANCES OVER THE AREA WHICH IT COVERS. HOWEVER...BEHIND IT...A SECONDARY BAND OF SHOWERS IS DEVELOPING IN A VERY SCATTERED FASHION ACROSS NORTHERN OHIO. THE FORECAST HAS BEEN ADJUSTED TO FURTHER CONCENTRATE ON THE SECONDARY ACTIVITY IN OHIO AS IT TRANSITS SOUTHEASTWARD TOWARD THE I-70 CORRIDOR IN EASTERN OHIO AND SOUTHEASTERN PENNSYLVANIA. SOME ENHANCED INSTABILITY DOES SEEM TO BE FEEDING IN FROM THE WEST GIVEN AMPLE HEATING OVER NORTHERN INDIANA THIS AFTERNOON ALONG WITH IMPROVED SHEAR PROFILES AHEAD OF THE SOUTHEASTWARD MOVING SURFACE BOUNDARY. FRIES PREVIOUS DISCUSSION FOLLOWS FOR SUNDAY...SKIES WILL BE PARTLY TO MOSTLY SUNNY ON SUNDAY. ALTHOUGH THE FRONT WILL HAVE CLEARED THE REGION...MODELS ARE SHOWING THAT ANOTHER SHORTWAVE WILL ROTATE AROUND AN UPPER LEVEL LOW...AND THERE COULD BE SOME ISOLATED SHOWERS THAT CLIP THE NORTHERNMOST REACHES OF THE FORECAST AREA. HAVE INTRODUCED A VERY SMALL AREA OF SLIGHT CHANCE POPS FOR THIS POSSIBILITY. DAYTIME HIGHS WILL CONTINUE TO BE SLIGHTLY BELOW NORMAL. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... ALTHOUGH SUNDAY NIGHT SHOULD REMAIN DRY...THE NEXT CHANCE OF SHOWERS WILL COME WITH A FRONT PUSHING FROM SOUTH TO NORTH ON MONDAY. BACKED OFF SLIGHTLY ON THE CHANCES FOR SHOWERS AS MODELS SEEM TO BE DIVERGING BOTH WITH THE TIMING AND INTENSITY OF SHOWERS ALONG THE FRONT ITSELF. A BETTER CHANCE FOR SHOWERS WILL COME TUESDAY INTO TUESDAY NIGHT AS ADDITIONAL MOISTURE FEEDS INTO THE AREA. WITH THE FRONT BRINGING WARMER AIR INTO THE REGION...TEMPERATURES SHOULD RISE SLIGHTLY ABOVE NORMAL MONDAY AND TUESDAY. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... MODELS STILL SEEM RELATIVELY MUDDLED IN THE EXTENDED PORTION OF THE FORECAST...AND HAVE MADE NO MAJOR CHANGES TO THIS PART OF THE FORECAST. WHILE SCATTERED SHOWERS WILL REMAIN ACROSS THE AREA WEDNESDAY...A COLD FRONT ON THURSDAY SHOULD BRING BETTER POTENTIAL FOR WIDESPREAD SHOWERS ON THURSDAY. BEHIND THURSDAYS FRONT...AN UPPER LEVEL TROUGH WILL MAINTAIN A CHANCE FOR SHOWERS FRIDAY INTO SATURDAY. TEMPERATURES SHOULD REMAIN NEAR NORMAL FOR THE LATTER HALF OF THE WEEK. && .AVIATION /23Z SATURDAY THROUGH THURSDAY/... VFR CONDITIONS WILL CONTINUE TO PREVAIL UNTIL ORGANIZED CONVECTIVE ACTIVITY MOVES SOUTHEAASTWARD TOWARD THE AREA AROUND 02Z. DEPENDING UPON THE AMOUNT OF RAINFALL OUT OF THIS ACTIVITY...SOME SITES MAY TREND TOWARD MVFR CIGS FOR A BIT...HOWEVER CONFIDENCE ON THAT IS VERY LOW. POST-FRONTAL...AMPLE NORTHWESTERLY FLOW AND INCREASED SHOULD KEEP THINGS FROM DROPPING MUCH BELOW MVFR THE REMAINDER OF THE NIGHT. VFR CONDITIONS WILL RETURN TO ALL SITES BY SUNDAY MORNING. FRIES .OUTLOOK /SUNDAY THROUGH THURSDAY/... PERIODIC RESTRICTIONS ARE PSBL MON THRU WED WITH APPROACHING LOW PRESSURE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 420 AM EDT SAT MAY 7 2016 MDZ001-OHZ039>041-048>050-057>059-PAZ007>009-013>016-020>023-029-031- 073>076-WVZ001>003-021-509>514-080830- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON- MUSKINGUM-GUERNSEY-BELMONT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER- CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK- BROOKE-OHIO-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 420 AM EDT SAT MAY 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ068-069-WVZ004-012-080830- NOBLE-MONROE-MARSHALL-WETZEL- 420 AM EDT SAT MAY 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS LATER TODAY. THE MAIN THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Cleveland radar (KCLE), 109 km away, was scanning. The volume nearest the first event began at 01:02 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2016Every state in 2016This day in weather historyWarnings in Ohio, May 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 639094, 639095.